Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 22, 2013, 3:55 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 3:55 PM CDT (20:55 UTC)
- Expired
- May 22, 2013, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WUUS54 KBMX 222055
SVRBMX
ALC073-117-222130-
/O.NEW.KBMX.SV.W.0085.130522T2055Z-130522T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN ALABAMA...
NORTHEASTERN SHELBY COUNTY IN ALABAMA...
* UNTIL 430 PM CDT
* AT 352 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK
MOUNTAIN STATE PARK...OR NEAR CHELSEA...AND MOVING NORTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
LEEDS...HIGHLAND LAKES...FOWLER LAKE...MOUNT LAUREL...LAKE PURDY...
GREYSTONE...BARBER MOTORSPORTS PARK AND SHOPS OF GRAND RIVER.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 140...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3355 8654 3355 8648 3350 8648 3350 8639
3349 8638 3340 8638 3330 8671 3335 8677
3357 8660 3357 8656
TIME...MOT...LOC 2056Z 235DEG 17KT 3338 8666
$$
161 follow-up statement
235
WWUS54 KBMX 222107
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT WED MAY 22 2013
ALC073-117-222130-
/O.CON.KBMX.SV.W.0085.000000T0000Z-130522T2130Z/
JEFFERSON AL-SHELBY AL-
407 PM CDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHELBY AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 PM CDT...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREYSTONE...OR 8 MILES NORTH OF CHELSEA...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LEEDS...BARBER MOTORSPORTS PARK...SHOPS OF GRAND RIVER...
VANDIVER...LAKE PURDY AT GRANTS MILL ROAD AND STERRETT.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 140...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3355 8654 3355 8648 3350 8648 3349 8646
3348 8643 3341 8648 3335 8664 3338 8674
3357 8660 3357 8656
TIME...MOT...LOC 2107Z 235DEG 17KT 3344 8661
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:00 PM CDT, 55 minutes earlier.
Area forecast discussion, May 22, 3:00 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CDT WED MAY 22 2013 .DISCUSSION... TODAY'S FORECAST IS BROUGHT TO YOU BY THE LETTERS MCS... AS IN MESOSCALE CONVECTIVE SYSTEMS CAN REALLY MESS WITH A FORECAST. SHOWERS AND THUNDERSTORMS HAVE BEEN VERY SLOW TO DEVELOP THIS AFTERNOON ACROSS CENTRAL ALABAMA SINCE WIDESPREAD MID AND HIGH CLOUDS LEFTOVER FROM THE NOW DEFUNCT OVERNIGHT MCS IN MISSISSIPPI HAVE SLOWED THE RATE OF HEATING TODAY. AS OF 3 PM CDT... MANY LOCATIONS ARE JUST NOW REACHING THEIR CONVECTIVE TEMPERATURES... AND A FEW SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG A SURFACE TROUGH AND DIFFERENTIAL HEATING ZONE IN OUR NORTHEASTERN AREA AROUND ANNISTON AND GADSDEN. BACK IN MISSISSIPPI PRECIP IS STRUGGLING TO GET GOING ALONG/JUST AHEAD OF THE COLD FRONT DUE TO THOSE LEFTOVER CLOUDS MENTIONED ABOVE. WITH DECENT LOW LEVEL MOISTURE IN PLACE AND SBCAPE OF 1500 TO 2000 J/KG ACROSS THE EASTERN HALF OF THE AREA... STILL THINK SOME SCATTERED DEVELOPMENT WILL OCCUR FOR A MAJORITY OF CENTRAL ALABAMA THIS AFTERNOON AND EARLY EVENING AS A SHORTWAVE TROUGH MOVING OVER WESTERN TENNESSEE GLANCES THE REGION TO THE NORTH. LOOKING AT SEVERE POTENTIAL FOR THE REST OF THE AFTERNOON... THE WIND SHEAR NEEDED TO ORGANIZE STORMS IS TOO WEAK... 30 KT OR LESS. SO WHILE SOME STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE GIVEN THE INSTABILITY AND SURFACE COLD FRONT APPROACHING FROM MISSISSIPPI... THINK THAT STORMS FOR CENTRAL ALABAMA SHOULD REMAIN BELOW SEVERE LEVELS. HAVE KEPT IN A CHANCE FOR SHOWERS AND A SLIGHT CHANCE FOR A THUNDERSTORM TONIGHT FOR LOCATIONS ALONG AND SOUTHEAST OF THE I-20/59 CORRIDOR. PRECIP CHANCES DECREASE BY THURSDAY MORNING... AND HAVE ONLY KEPT IN SLIGHT CHANCE POPS FOR THE SOUTHEAST BEFORE 10 AM. OTHERWISE EXPECT THURSDAY TO BE RAIN FREE ACROSS CENTRAL ALABAMA. FRIDAY A SECONDARY SURGE OF COOLER AIR WILL MOVE INTO THE AREA AS THE UPPER TROUGH ADVANCES TO THE EASTERN SEABOARD. THIS WILL BRING OUR HIGHS DOWN BELOW AVERAGE FOR THE NORTHERN PORTIONS OF CENTRAL ALABAMA. ALSO... MORNING LOWS ON SATURDAY LOOK TO BE QUITE COOL FOR THIS TIME OF YEAR... UPPER 40S NORTH TO LOW/MID 50S SOUTH. BEHIND THE DEPARTURE OF THE UPPER TROUGH... SURFACE HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST FOR THE WEEKEND. BASED OFF THIS HIGH PRESSURE MOVING IN AND THE SOMEWHAT DRIER AIR BEHIND THE SECONDARY SURGE OF COOLER AIR FRIDAY... NOT EXPECTING PRECIP FOR SATURDAY OR SUNDAY. HOWEVER... WITH THE DEPARTURE OF THE UPPER TROUGH TO OUR EAST... CENTRAL ALABAMA WILL BE PLACED IN NORTHWEST FLOW ALOFT FROM SATURDAY THROUGH ABOUT NEXT TUESDAY. UNDER THIS SETUP AND GIVEN SUFFICIENT MOISTURE... WE OFTEN GET MCS FEATURES MOVING FROM ARKANSAS/NORTHERN MISSISSIPPI INTO THE AREA IN THE AFTERNOON/EVENING TIME FRAME. THE 12Z ECMWF IS HINTING AT THIS POSSIBILITY EACH AFTERNOON FROM SATURDAY THROUGH TUESDAY. IT DOES KEEP THE BULK OF THE PRECIP EITHER TO THE NORTH OR WEST OF CENTRAL ALABAMA... BUT IT IS SOMETHING TO KEEP IN MIND. OF COURSE... THE GFS KEEPS THINGS DRY FOR THE ENTIRE EXTENDED PERIOD WITH A STRONGER UPPER LEVEL RIDGE IN PLACE AND THE DISTURBANCES ROUNDING THE CREST OF THE RIDGE TO THE NORTH OF ALABAMA. IN KEEPING WITH THE PREVIOUS FORECAST PACKAGE... HAVE KEPT POPS OUT OF THE FORECAST FROM FRIDAY THROUGH NEXT WEDNESDAY. IF BOTH THE GFS AND ECMWF BEGIN TO AGREE ON A SPECIFIC DAY (OR DAYS) FOR POSSIBLE MCS DEVELOPMENT... THEN POPS MAY HAVE TO BE ADDED. BUT MCS FORMATION IN NORTHWEST FLOW IS USUALLY VERY DIFFICULT FOR THE GLOBAL SCALE MODELS TO PICK UP ON... ESPECIALLY THIS FAR OUT. SO ITS BASICALLY WAIT AND SEE. REGARDLESS.... WEEKEND TEMPS LOOK VERY NICE IN THE MID TO UPPER 80S. 77/GLEASON && .AVIATION... 18Z TAF DISCUSSION. MOST MODELS HAVE BEEN TOSSED OUT THE WINDOW THIS AFTERNOON AS THEY ARE STRUGGLING WITH THE MCV ACROSS THE GULF COAST AHEAD OF THE COLD FRONT. CLOUDS HAVE REALLY KEPT THE WESTERN TWO-THIRD OF CENTRAL ALABAMA INCLUDING BHM...EET...AND TCL STABLE THIS MORNING AND DO NOT EXPECT TOO MUCH IN THE WAY OF THUNDERSTORM ACTIVITY AS THE COLD FRONT MOVES THROUGH. MEANWHILE ANB...MGM AND TOI HAVE HAD SOME CLEARING THIS MORNING. ALTHOUGH CLOUDS WILL BE WORKING INTO MGM AND ANB VERY QUICKLY AND SHOULD LIMIT ACTIVITY THERE AS WELL. REALLY TOI WOULD BE THE ONLY ONE AT A GREAT SHOT AT A THUNDERSTORM SO I DID GO AHEAD AND THROW IN VCTS...BUT NOT CONFIDENT ON THE OVERALL TIMING AS THE ACTIVITY REMAINS SCATTERED. CURRENT RADAR SHOWS SOME LIGHT RETURNS APPROACHING BHM AND EET...BUT REPORTS HAVE NOT BEEN OCCURRING AND TCL DID NOT RECEIVE ANY RAIN WITH IT SO WILL JUST KEEP IN VCSH FOR THESE SITES NOW. COLD FRONT WORK THROUGH THIS AFTERNOON...TONIGHT...BUT THINKING THAT THE BEST MOISTURE WILL BE LIMITED...SO DID NOT GO WITH ANY PREDOMINATE PERIOD FOR RAIN. AGAIN THUNDERSTORM ACTIVITY WILL BE LIMITED. WILL SEND AMENDMENTS FOR ANY ORGANIZED THUNDERSTORM ACTIVITY THIS AFTERNOON AS NEEDED. OVERNIGHT WILL GO MORE PESSIMISTIC AND KEEP IN MVFR CEILINGS AS THERE WILL STILL BE SOME MOISTURE AROUND BEHIND THE FRONT. ANOTHER DISTURBANCE ROLLS THROUGH ON THURSDAY BUT SHOULD BE LIMITED TO MGM AND TOI AFTER THIS TAF PERIOD. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 63 83 56 76 47 / 30 10 10 0 0 ANNISTON 64 84 58 77 49 / 30 10 10 0 0 BIRMINGHAM 64 84 59 77 51 / 30 10 10 0 0 TUSCALOOSA 63 87 60 80 51 / 30 10 10 0 0 CALERA 65 84 59 79 52 / 30 10 10 0 0 AUBURN 66 84 60 79 54 / 40 20 10 0 0 MONTGOMERY 67 88 62 83 54 / 40 20 10 0 0 TROY 67 88 62 83 52 / 40 20 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 77/16
Hazardous weather outlook, May 22, 12:41 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 PM CDT WED MAY 22 2013 ALZ011>015-017>050-231745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1241 PM CDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 1:41 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT WED MAY 22 2013
ALZ018-221915-
ETOWAH AL-
141 PM CDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ETOWAH COUNTY UNTIL 215
PM CDT...
AT 140 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR REECE CITY...OR 6 MILES NORTH OF GADSDEN...MOVING
NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TABOR ROAD...
WILSONIA...
KEENER...
BLACK CREEK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3417 8585 3416 8584 3412 8584 3401 8598
3406 8607 3417 8602 3419 8602 3421 8601
3421 8585
TIME...MOT...LOC 1841Z 226DEG 23KT 3411 8596Special weather statement, May 22, 2:32 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT WED MAY 22 2013
ALZ020-222000-
CHEROKEE AL-
232 PM CDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 300 PM
CDT...
AT 232 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MOSHAT...OR NEAR CENTRE MUNICIPAL AIRPORT...MOVING
NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CENTRE MUNICIPAL AIRPORT...
CEDAR BLUFF...
WEISS LAKE...
CORNWALL FURNACE PARK...
GAYLESVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3412 8542 3399 8560 3411 8577 3427 8570
3447 8550
TIME...MOT...LOC 1932Z 222DEG 20KT 3412 8561Special weather statement, May 22, 3:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT WED MAY 22 2013
ALZ018-222100-
ETOWAH AL-
320 PM CDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ETOWAH COUNTY UNTIL
400 PM CDT...
AT 320 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF RAINBOW CITY...MOVING NORTHEAST AT 25
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RAINBOW CITY...
HOKES BLUFF...
GADSDEN MALL...
GLENCOE...
ANDERSON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3398 8574 3397 8574 3394 8579 3395 8588
3394 8590 3391 8590 3391 8593 3392 8594
3392 8597 3387 8599 3384 8605 3386 8606
3387 8609 3389 8611 3413 8589
TIME...MOT...LOC 2020Z 229DEG 22KT 3389 8605Local storm report, May 22, 3:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 3 SSE WILLIAMS 33.87N 86.08W
05/22/2013 E0.25 INCH ETOWAH AL EMERGENCY MNGR
&&
08Special weather statement, May 22, 3:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 PM CDT WED MAY 22 2013 ALZ024-025-222130- JEFFERSON AL-SHELBY AL- 348 PM CDT WED MAY 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHELBY AND EASTERN JEFFERSON COUNTIES UNTIL 430 PM CDT... AT 348 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR OAK MOUNTAIN STATE PARK...OR NEAR PELHAM...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHELSEA... OAK MOUNTAIN STATE PARK... MEADOWBROOK... THE SUMMIT... CAHABA HEIGHTS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3359 8662 3337 8636 3322 8675 3333 8684 TIME...MOT...LOC 2049Z 227DEG 21KT 3332 8672
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:59 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 61 min |
| May 22, 1:11 AM CDT | Special Weather Statement | BMX | Pickens | 64 min |
| May 22, 1:41 PM CDT | Special Weather Statement | BMX | Etowah | 34 min |
| May 22, 2:32 PM CDT | Special Weather Statement | BMX | Cherokee | 28 min |
| May 22, 3:20 PM CDT | Special Weather Statement | BMX | Etowah | 40 min |
| May 22, 3:48 PM CDT | Special Weather Statement | BMX | Shelby | 42 min |
| May 22, 4:27 PM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.